Alert archive / Louisiana / Gale Watches in 2011

Gale Watch 2, NWS Lake Charles, LA

January 31, 2011

NWS Lake Charles, LA issued this gale watch at Jan 31, 2011, 5:13 PM CST. It took effect at Feb 1, 2011, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 5:13 PM CST (23:13 UTC)
In effect from
Feb 1, 2011, 12:00 PM CST
Expired
Feb 1, 2011, 1:19 AM CST
In force
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WHUS74 KLCH 312313
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 PM CST MON JAN 31 2011

...STRONG NORTHERLY WINDS ARE EXPECTED ON TUESDAY...

.LOW PRESSURE WILL DEVELOP IN SOUTH TEXAS TODAY AND WILL RAPIDLY
MOVE NORTHEAST ON TUESDAY. GUSTY SOUTH AND SOUTHWEST WINDS WILL
GIVE WAY TO MODERATE TO STRONG NORTHERLY WINDS BY LATE TUESDAY.
GALE FORCE WINDS WILL BE POSSIBLE ON TUESDAY. HIGH PRESSURE WILL
SLOWLY BUILD OVER THE AREA THROUGH THURSDAY ALLOWING FOR
DIMINISHING WINDS AND SEAS.

GMZ430-432-435-010600-
/O.EXB.KLCH.SC.Y.0065.110201T1800Z-110202T0600Z/
/O.CON.KLCH.LO.Y.0004.110201T1800Z-110203T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
513 PM CST MON JAN 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT...
...LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. A LOW WATER ADVISORY REMAINS IN EFFECT FROM
NOON TUESDAY TO 6 AM CST THURSDAY. 

* WINDS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS ARE
  EXPECTED ON TUESDAY.

* LOW WATER: THE STRONG NORTH WINDS WILL RESULT IN TIDES BETWEEN
  -1.0 FEET AND -2.0 FEET MLLW AT THE TIME OF LOW TIDE TUESDAY AND
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ450-452-455-470-472-475-010600-
/O.EXT.KLCH.SC.Y.0065.110201T0600Z-110201T1800Z/
/O.NEW.KLCH.GL.A.0002.110201T1800Z-110202T0600Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
513 PM CST MON JAN 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST TUESDAY. 

* WINDS AND SEAS: SOUTH WINDS 2O TO 25 KNOTS THROUGH MIDDAY
  TUESDAY...BECOMING NORTH 25 TO 35 WITH HIGHER GUSTS TUESDAY
  AFTERNOON AND EVENING. SEAS BUILDING TO 5 TO 10 FEET TUESDAY
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

13
3 follow-up statements
551 
WHUS74 KLCH 010426
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1026 PM CST MON JAN 31 2011

...STRONG NORTHERLY WINDS ARE EXPECTED ON TUESDAY...

.LOW PRESSURE WILL DEVELOP IN SOUTH TEXAS TONIGHT...AND WILL
RAPIDLY MOVE NORTHEAST ON TUESDAY. GUSTY SOUTH AND SOUTHWEST WINDS
WILL GIVE WAY TO MODERATE TO STRONG NORTHERLY WINDS BY LATE
TUESDAY. GALE FORCE WINDS WILL BE POSSIBLE ON TUESDAY. HIGH
PRESSURE WILL SLOWLY BUILD OVER THE AREA THROUGH THURSDAY ALLOWING
FOR DIMINISHING WINDS AND SEAS.

GMZ430-432-435-011200-
/O.CON.KLCH.LO.Y.0004.110201T1800Z-110203T1200Z/
/O.CON.KLCH.SC.Y.0065.110201T1800Z-110202T0600Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1026 PM CST MON JAN 31 2011

...LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM
CST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO
MIDNIGHT CST TUESDAY NIGHT...

A LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM
CST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON
TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. 

* WINDS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS 
  ARE EXPECTED ON TUESDAY. 

* LOW WATER: THE STRONG NORTH WINDS WILL RESULT IN TIDES BETWEEN
  MINUS 1.0 AND MINUS 2.0 FEET MLLW AT THE TIME OF LOW TIDE
  TUESDAY AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ450-452-455-470-472-475-011200-
/O.CON.KLCH.SC.Y.0065.110201T0600Z-110201T1800Z/
/O.CON.KLCH.GL.A.0002.110201T1800Z-110202T0600Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1026 PM CST MON JAN 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY.
A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* WINDS AND SEAS: SOUTH WINDS 2O TO 25 KNOTS THROUGH MIDDAY 
  TUESDAY...BECOMING NORTH 25 TO 35 WITH HIGHER GUSTS TUESDAY 
  AFTERNOON AND EVENING. SEAS BUILDING TO 5 TO 10 FEET TUESDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

13
979 
WHUS74 KLCH 010550
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1150 PM CST MON JAN 31 2011

...STRONG NORTHERLY WINDS ARE EXPECTED ON TUESDAY...

.LOW PRESSURE WILL DEVELOP IN SOUTH TEXAS TONIGHT...AND WILL
RAPIDLY MOVE NORTHEAST ON TUESDAY. AREAS OF SEA FOG HAVE DEVELOPED
THIS EVENING...AND WILL LIKELY PERSIST UNTIL THE FRONT MOVES
THROUGH. GUSTY SOUTH AND SOUTHWEST WINDS AHEAD OF THE FRONT WILL
GIVE WAY TO MODERATE TO STRONG NORTHERLY WINDS BY LATE TUESDAY.
GALE FORCE WINDS WILL BE POSSIBLE ON TUESDAY. HIGH PRESSURE WILL
SLOWLY BUILD OVER THE AREA THROUGH THURSDAY ALLOWING FOR
DIMINISHING WINDS AND SEAS.

GMZ430-432-435-011200-
/O.NEW.KLCH.MF.Y.0003.110201T0600Z-110201T1200Z/
/O.CON.KLCH.LO.Y.0004.110201T1800Z-110203T1200Z/
/O.CON.KLCH.SC.Y.0065.110201T1800Z-110202T0600Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1150 PM CST MON JAN 31 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM
CST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO
MIDNIGHT CST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. A LOW
WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM CST
THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON
TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. 

* WINDS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS 
  ARE EXPECTED ON TUESDAY. 

* LOW WATER: THE STRONG NORTH WINDS WILL RESULT IN TIDES BETWEEN
  MINUS 1.0 AND MINUS 2.0 FEET MLLW AT THE TIME OF LOW TIDE
  TUESDAY AND WEDNESDAY.

* VISIBILITY: VISIBILITY WILL BE REDUCED TO NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

GMZ450-452-455-470-472-475-011200-
/O.NEW.KLCH.MF.Y.0003.110201T0600Z-110201T1200Z/
/O.CON.KLCH.SC.Y.0065.110201T0600Z-110201T1800Z/
/O.CON.KLCH.GL.A.0002.110201T1800Z-110202T0600Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1150 PM CST MON JAN 31 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. A GALE
WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

* WINDS AND SEAS: SOUTH WINDS 2O TO 25 KNOTS THROUGH MIDDAY
  TUESDAY...BECOMING NORTH 25 TO 35 WITH HIGHER GUSTS TUESDAY
  AFTERNOON AND EVENING. SEAS BUILDING TO 5 TO 10 FEET TUESDAY
  AFTERNOON.

* VISIBILITY: VISIBILITY WILL BE REDUCED TO NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

13
416 
WHUS74 KLCH 010719
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
119 AM CST TUE FEB 1 2011

...STRONG NORTHERLY WINDS ARE EXPECTED ON TUESDAY...

.LOW PRESSURE WILL DEVELOP IN SOUTH TEXAS LATE TONIGHT...AND WILL
RAPIDLY MOVE NORTHEAST ON TUESDAY. AREAS OF SEA FOG HAVE DEVELOPED
THIS EVENING...AND WILL LIKELY PERSIST UNTIL THE FRONT MOVES
THROUGH. GUSTY SOUTH AND SOUTHWEST WINDS AHEAD OF THE FRONT WILL
GIVE WAY TO MODERATE TO STRONG NORTHERLY WINDS BY LATE TUESDAY.
HIGH PRESSURE WILL SLOWLY BUILD OVER THE AREA THROUGH THURSDAY
ALLOWING FOR DIMINISHING WINDS AND SEAS.

GMZ450-452-455-470-472-475-011800-
/O.CON.KLCH.MF.Y.0003.000000T0000Z-110201T1200Z/
/O.CON.KLCH.SC.Y.0065.000000T0000Z-110201T1800Z/
/O.CAN.KLCH.GL.A.0002.110201T1800Z-110202T0600Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
119 AM CST TUE FEB 1 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
GALE WATCH. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL NOON CST TODAY. 

* WINDS AND SEAS: SOUTH WINDS 2O TO 25 KNOTS THROUGH MIDDAY 
  TUESDAY...BECOMING NORTH 25 TO 35 WITH HIGHER GUSTS TUESDAY 
  AFTERNOON AND EVENING. SEAS BUILDING TO 5 TO 10 FEET TUESDAY 
  AFTERNOON. 

* VISIBILITY: VISIBILITY WILL BE REDUCED TO NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-435-011800-
/O.CON.KLCH.MF.Y.0003.000000T0000Z-110201T1200Z/
/O.CON.KLCH.LO.Y.0004.110201T1800Z-110203T1200Z/
/O.CON.KLCH.SC.Y.0065.110201T1800Z-110202T0600Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
119 AM CST TUE FEB 1 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
CST THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. A LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TODAY
TO 6 AM CST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FROM NOON TODAY TO MIDNIGHT CST TONIGHT. 

* WINDS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS 
  ARE EXPECTED ON TUESDAY. 

* LOW WATER: THE STRONG NORTH WINDS WILL RESULT IN TIDES BETWEEN 
  MINUS 1.0 AND MINUS 2.0 FEET MLLW AT THE TIME OF LOW TIDE 
  TUESDAY AND WEDNESDAY. 

* VISIBILITY: VISIBILITY WILL BE REDUCED TO NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SWEENEY

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this gale watch went out at Jan 31, 4:25 PM CST, 48 minutes earlier.

Area forecast discussion, Jan 31, 4:25 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 PM CST MON JAN 31 2011

.DISCUSSION...
CLOUDY AND MILD CONDITIONS THROUGHOUT THE DAY HAVE SERVED AS THE
PROVERBIAL CALM BEFORE THE STORM AS SIGNIFICANT CHANGES ARE ON THE
WAY OVER THE COURSE OF THE NEXT 36 HOURS.

A STRONG ARCTIC COLD FRONT WILL PUSH THROUGH THE AREA TUESDAY
BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. WHILE WIND PROFILES
CONTINUE TO ILLUSTRATE CONSIDERABLE DIRECTIONAL AND SPEED SHEAR...
INSTABILITY IS NOT AS IMPRESSIVE AND SHOULD SERVE TO LIMIT THE
POTENTIAL FOR SEVERE ACTIVITY. HOWEVER A FEW ISOLATED SEVERE
STORMS CANNOT BE RULED OUT ALONG AND AHEAD OF THE ASSOCIATED
SQUALL LINE AND THE STORM PREDICTION CENTER HAS OUTLINED THE
ENTIRE STATE IN A SLIGHT RISK TUESDAY.

SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN DURING THE PREDAWN
HOURS TUESDAY SPREADING FROM WEST TO EAST WITH THE FRONT ITSELF
MAKING ITS WAY THROUGH SOUTHEAST TEXAS AROUND NOON TUESDAY AND EXITING
OUR CWA BY ABOUT 7 PM. STRONG WINDS OF UP TO 30 MPH WITH HIGHER
GUSTS WILL PRECEDE THE FRONT. A WIND ADVISORY HAS BEEN ISSUED AS A RESULT.
WINDS BEHIND THE FRONT WILL SHIFT OFFSHORE BUT INTENSITY WILL
PERSIST REQUIRING A LOW WATER ADVISORY.

STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL DROP TEMPERATURES DRAMATICALLY
WITH LOW TEMPERATURES TUESDAY NIGHT EXPECTED TO DIP INTO THE MID 20'S
NORTH OF THE I-10 CORRIDOR WITH TEMPERATURES NEAR FREEZING ALONG
THE COAST. A HARD FREEZE WATCH HAS BEEN ISSUED ACCORDINGLY. THIS
PATTERN WILL PERSIST THROUGH THE WORKWEEK WITH TEMPERATURES RUNNING
NEARLY 20 DEGREES BELOW NORMAL. HIGH TEMPERATURES WILL STRUGGLE TO
GET OUT OF THE 30'S THROUGH FRIDAY AND OVERNIGHT LOWS WILL DROP
INTO THE MID 20'S.

AN INTERESTING SETUP FOR THURSDAY NIGHT INTO FRIDAY MORNING AS AN
UPPER TROUGH DROPS OUT OF THE ROCKIES AND SHOOTS ACROSS THE SOUTH
CENTRAL US. WITH VERY COLD TEMPERATURES STILL IN PLACE ANY
DEVELOPING PRECIPITATION MAY HAVE A CHANCE TO FALL AS THE FROZEN
VARIETY. IT APPEARS THAT WE WILL SEE PRECIPITATION OF SOME KIND
WITH THIS SYSTEM AND HAVE RAISED POPS FRIDAY TO ACCOUNT BUT GIVEN
THAT WE ARE STILL FOUR DAYS OUT AND IN SOUTHWEST LOUISIANA FROZEN
PRECIPITATION IS MUCH TOO UNCERTAIN TO INCLUDE IN THE FORECAST ATTM.
WILL CONTINUE TO MONITOR TRENDS.

TEMPERATURES WILL FINALLY BEGIN TO MODERATE FOR THE WEEKEND AS SOUTHERLY
FLOW RETURNS TO THE AREA IN ADVANCE OF THE NEXT FRONT.

&&

.MARINE...
STRONG AND GUSTY WINDS WILL PRECEDE THE PASSAGE OF THE COLD FRONT.
A GALE WATCH HAS BEEN ISSUED THROUGH WEDNESDAY MORNING FOR
OFFSHORE WATERS TO ACCOUNT. WINDS BEHIND THE FRONT WILL SHIFT OUT
OF THE NORTHWEST AND WILL REMAIN STRONG AND GUSTY. LAKES AND BAYS
WILL BE CHOPPY AND OFFSHORE WAVE HEIGHTS WILL BE RUNNING BETWEEN 6
AND 8 FEET THROUGH WEDNESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  63  26  44  27 /  30 100  10  10  10
KBPT  61  63  27  41  26 /  50 100  10  10  10
KAEX  61  61  25  41  24 /  30 100  10  10  10
KLFT  62  66  28  45  28 /  30 100  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR THE FOLLOWING ZONES: ACADIA...ALLEN...
     AVOYELLES...BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...
     IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
     RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
     VERMILION...VERNON.

     WIND ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT
     FOR THE FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...
     BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
     ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...
     VERNON.

TX...HARD FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR THE FOLLOWING ZONES: HARDIN...JASPER...
     JEFFERSON...NEWTON...ORANGE...TYLER.

     WIND ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT
     FOR THE FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...
     NEWTON...ORANGE...TYLER.

GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Jan 31, 5:37 AM CST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CST MON JAN 31 2011

GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
011100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-
ORANGE-
537 AM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG SHOULD LIFT AROUND MID-MORNING. SHOWERS WILL BE
MOVING INTO THE AREA LATE TONIGHT. LOW WATER CONDITIONS ARE INDICATED
TUESDAY NIGHT FOR THE INLAND WATERWAYS DUE TO STRONG OFFSHORE
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW WATER CONDITIONS ARE LIKELY TO PERSIST INTO WEDNESDAY MORNING
IN THE WAKE OF THE STRONG COLD FRONT.

MODERATE RAIN WITH A FEW THUNDERSTORMS ON TUESDAY AS A STRONG COLD
FRONT MOVES INTO DEEP MOISTURE FROM THE GULF. MUCH COLDER AIR WITH
TEMPERATURES FALLING DURING THE AFTERNOON HOURS IN THE RAIN WITH
BLUSTERY NORTHERLY WINDS.

WILL NEED TO MONITOR A SLIGHT CHANCE OF RAIN ON TUESDAY.
TEMPERATURES ALOFT ARE SUFFICIENTLY COLD THAT WINTRY PRECIP CANNOT
BE RULED OUT AT THIS TIME. AN UPPER LEVEL DISTURBANCE AND A
DEVELOPING FRONTAL WAVE OUT OVER THE GULF ARE THE MAIN CULPRITS.
HARD FREEZES ARE POSSIBLE FOR WEDNESDAY MORNING RIGHT ON INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ450-452-455-470-472-475-011100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
537 AM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDS NOW LOOK TO BE A BIT TOO STRONG FOR DENSE FOG OUT OVER THE
COASTAL WATERS TONIGHT. CAUTION MIGHT BE NEEDED FOR WINDS GUSTING
TO 20 KNOTS FROM THE SOUTHEAST LATE TNITE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS ON TUESDAY. WINDS
ARE EXPECTED TO REACH ADVISORY LEVELS WITH A FEW GUSTS TO GALE
FORCE POSSIBLE TUESDAY NIGHT. A GALE WARNING MAY BE NEEDED.
STRONG OFFSHORE WINDS WILL LIKELY PERSIST THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

SWEENEY

In the hours before

Special weather statement, Jan 31, 11:27 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1127 AM CST MON JAN 31 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-010130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
1127 AM CST MON JAN 31 2011

...ARCTIC COLD AIR BLAST WILL MOVE ACROSS THE REGION TOMORROW...

THIS WILL BE THE LAST DAY THE REGION GETS TO EXPERIENCE TEMPERATURES
IN THE 60S UNDER MOSTLY CLEAR SKIES...AS TOMORROW WILL SEE THE
STRONGEST COLD FRONT OF THE SEASON COME ROARING ACROSS THE NORTHWEST
GULF STATES.

SHOWERS AND THUNDERSTORMS A FEW POSSIBLY SEVERE WILL PROCEED THIS
NEXT FRONTAL PASSAGE...THE MAIN THREAT WILL BE FROM WINDS...LARGE
HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING...ALTHOUGH ISOLATED
TORNADOES WILL ALSO BE POSSIBLE ACROSS SOUTH CENTRAL LOUISIANA.
AS THIS SYSTEM IS EXPECTED TO MOVE RATHER FAST...RAINFALL AMOUNTS
WILL GENERALLY RANGE FROM ONE TO TWO INCHES ALTHOUGH SOME
LOCATIONS MAY RECEIVE UPWARDS OF FOUR INCHES. THIS MAY CAUSE SOME
MINOR LOCALIZED FLOODING OF STREETS AND DITCHES.

THE COLD FRONT IS EXPECTED TO MOVE INTO EASTERN LOUISIANA AND OUT
OF THIS REGION BY TUESDAY AFTERNOON LATE. STRONG NORTH WINDS IN THE
WAKE OF THIS SYSTEM WILL REQUIRE A HIGH WIND WARNING OVER SOUTHEAST
TEXAS AND SOUTHERN LOUISIANA WITH A SMALL CRAFT ADVISORY FOR THE
COASTAL WATERS INCLUDING THE LAKES AND BAYS.

TIDES AHEAD OF THIS SYSTEM WILL RUN ABOUT ONE TO TWO FEET ABOVE
NORMAL BUT WILL QUICKLY DRAIN OUT OF THE LAKES AND BAYS BEHIND THE
FRONTAL PASSAGE WITH A LOW WATER ADVISORY FOR TOMORROW AFTERNOON.
ALL MARINE CRAFT SHOULD BE ADVISED THAT SHIP CHANNELS WILL
EXPERIENCE FAST MOVING CURRENTS AT THIS TIME.

TEMPERATURES WILL START OUT THE DAY TOMORROW NEAR 60 BUT WILL
CLIMB ONLY A FEW DEGREES AS A RESULT OF RAINS...WINDS...AND
CLOUDS PRIOR TO THE FRONTAL PASSAGE. TEMPERATURES ARE EXPECTED TO
FALL THROUGHOUT THE AFTERNOON HOURS AS COLDER AIR MOVES RAPIDLY
INTO THE REGION. A HARD FREEZE WARNING WILL BE POSTED FOR
WEDNESDAY MORNING AS LOWS ARE EXPECTED TO BE IN THE MID 20S ACROSS
THE LAKES REGION AND UPPER 20S ACROSS THE I-10 CORRIDOR SOUTH TO
THE COAST. MORNING LOWS ARE EXPECTED TO REMAIN IN THE MID TO UPPER
20S INTO SATURDAY MORNING. SUNDAY WILL FINALLY SEE MORNING LOWS
ABOVE FREEZING.

FOR THOSE THAT ARE LOOKING FOR THE WHITE STUFF "SNOW"...THERE IS A
CHANCE ON THURSDAY NIGHT INTO FRIDAY MORNING.

RESIDENTS OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA ARE ENCOURAGED
TO CONTINUE TO MONITOR FORECASTS FOR ANY CHANGES AND UPDATES.

JONES/KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 3:03 AM CSTDense Fog AdvisoryLCHEvangeline, Lafayette, Saint Landry, Saint Martin6 hr
Jan 31, 3:36 PM CSTLow Water AdvisoryLCH68 hr
Jan 31, 3:36 PM CSTSmall Craft AdvisoryLCH32 hr
Jan 31, 3:37 PM CSTHard Freeze WatchLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more11 hr
Jan 31, 3:37 PM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more30 hr
Jan 30, 6:57 PM CSTSpecial Weather StatementLCHHardin63 min
Jan 30, 7:19 PM CSTSevere Thunderstorm WarningLCHHardin56 min
Jan 30, 8:18 PM CSTSpecial Weather StatementLCHHardin42 min
Jan 30, 8:46 PM CSTSpecial Weather StatementLCHJefferson44 min

Nearby

Gale Watches in Louisiana, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.